Skin lumps are any abnormal bump or swelling on the skin.
Many people wonder if small bumps or lumps on the body are something to worry about. Most lumps and swellings are benign (not cancerous) and are harmless, especially the kind that feel soft and roll easily (lipomas).
A lump or swelling that appears suddenly (over 24 - 48 hours) and is painful is usually caused by an injury or an infection.
Lipomas, fatty lumps under the skin
Enlarged lymph glands
, usually in the armpits, neck, and groin
, a closed sac in or under the skin that is lined with skin tissue and contains fluid or semisolid material
Benign skin growths such as seborrheic keratoses or neurofibromas
, painful, red bumps usually involving a hair follicle
Corn or callus, caused by skin thickening in response to continued pressure (for example, from shoes) and usually occurring on a to...
Flip-flops are popping up everywhere: at weddings, at work, at parties, and at home. What once was an article of clothing only seen at the beach or pool, now this flimsy footwear is a mainstay of closets across America. Ask someone why he/she wears flips and the laundry list of reasons is long. "They're comfortable," "They're cool," "They're fun," and "They're less confining"; this list of reasoning is reshaping our shoe choices and fashion sense. However, this list of reasoning is not very sensible in terms of health. Many parts of the body suffer from flip-flop related problems, problems that can be avoided. Here is a list of good reasons to avoid flip-flops.
1. No Support : Flip-flops are the least supportive of all shoes. Most flips are as flat as a board while the foot itself has many curves and arches. Why do people try to make a foot conform to something flat? Curves and arches need to be supported or else they tend to collapse. Flat feet , bu...
Hand-foot syndrome (HFS), or Palmar-Plantar Erythrodysesthesia (PPE), is a side effect of some types of chemotherapy and other medicines used to treat breast cancer. Hand-foot syndrome is a skin reaction that occurs when a small amount of the medication leaks out of capillaries (small blood vessels), usually on the palms of the hands and soles of the feet. When the medication leaks out of the capillaries, it can damage the surrounding tissues. Hand-foot syndrome can be painful and can affect your daily living.
Symptoms of hand-foot syndrome include:
tingling, burning, or itching sensation
redness (resembling a sunburn)
In severe cases of hand-foot syndrome you may have:
cracked, flaking, or peeling skin
blisters, ulcers, or sores appearing on your skin
difficulty walking or using your hands
The following breast cancer medications can cause hand-foot syndrome:
Xeloda (chemical name: capecitabine)
Adrucil (chemical name: 5-f...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.